Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 84, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Dec 14, 2018, 3:18 AM EST. It took effect at Dec 14, 2018, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2018, 3:18 AM EST (08:18 UTC)
- In effect from
- Dec 14, 2018, 10:00 AM EST
- Expired
- Dec 14, 2018, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
752 WHUS73 KAPX 140818 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 318 AM EST Fri Dec 14 2018 LHZ345-LMZ341-342-141630- /O.NEW.KAPX.SC.Y.0084.181214T1500Z-181215T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 318 AM EST Fri Dec 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 10 AM this morning to 7 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
3 follow-up statements
959 WHUS73 KAPX 141550 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1050 AM EST Fri Dec 14 2018 LHZ345-LMZ341-342-150000- /O.CON.KAPX.SC.Y.0084.000000T0000Z-181215T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1050 AM EST Fri Dec 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A Small Craft Advisory remains in effect until 7 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
337 WHUS73 KAPX 142043 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 343 PM EST Fri Dec 14 2018 LHZ345-LMZ341-342-150000- /O.CON.KAPX.SC.Y.0084.000000T0000Z-181215T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 343 PM EST Fri Dec 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A Small Craft Advisory remains in effect until 7 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
841 WHUS73 KAPX 150008 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 708 PM EST Fri Dec 14 2018 LHZ345-LMZ341-342-150115- /O.EXP.KAPX.SC.Y.0084.000000T0000Z-181215T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 708 PM EST Fri Dec 14 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 3:10 AM EST, 8 minutes earlier.
Area forecast discussion, Dec 14, 3:10 AM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
310 AM EST Fri Dec 14 2018
.NEAR TERM...(Today through Tonight)
Issued at 309 AM EST Fri Dec 14 2018
High impact weather potential: Potential slick roads SE.
Pattern synopsis and forecast:
Quite the wavy upper air pattern early this morning, with ridging
over the east coast and also into the Rockies, with troughing in
between, moving through the western Great Lakes. Finally, a stacked
low pressure system was in TX/LA. At the sfc, there was a trough and
resultant light snow and rain/potential drizzle crossing into
eastern upper Michigan, while stronger reflectivities from deeper
moisture, better WAA and upper divergence was pressing into the SE
CWA. This area of precipitation was also associated with an elevated
layer of above freezing air, while temperatures at the sfc were
dangling near or just below freezing. Area observations do not show
anything at this point, but can see a wintry mix of light
snow/possible light freezing rain to result in some developing slick
road conditions.
Per coordination with DTX will go ahead and issue a winter weather
advisory through daybreak for the far SE CWA due to the potential
wintry mix. This will only last through shortly after daybreak until
the upper and sfc troughing and deeper moisture depart. Could
actually see this precipitation ending in drizzle/freezing drizzle,
making it a rather messy forecast. The same scenario plays out for
the band of precipitation moving through eastern upper, but sfc
temperatures were just a couple of degrees warmer for less threat of
any freezing rain/drizzle.
Deep drying ensues later this morning and afternoon behind the
departing forcing/troughing, with strong signals of skies actually
clearing. Crazy for winter time in nrn Michigan. Should wind up with
great radiational cooling, and while fcst soundings do not suggest
it, fog development is possible.
Highs today will be in the upper 30s to lower 40s with lows tonight
dipping into the teens to middle 20s.
&&
.SHORT TERM...(Saturday through Sunday)
Issued at 309 AM EST Fri Dec 14 2018
High Impact Weather Potential: None
Primary Forecast Concerns/Challenges: Low temperatures Saturday
and Sunday mornings.
High pressure and much drier air continues to ridge over the
Great Lakes region and will provide precipitation free weather
through the forecast period. Low temperatures Saturday and Sunday
mornings will be difficult to nail down as some MOS guidance
suggests single digit readings with the light winds and mostly clear
skies providing good radiational cooling...although deterministic
model blends are in the upper teens to mid 20s. Will trend downwards
as MOS guidance tends to do better with this type of weather
pattern. a few degrees. High temperatures will be in the mid 30s to
near 40 degrees.
&&
.LONG TERM...(Sunday night through Thursday)
Issued at 309 AM EST Fri Dec 14 2018
The next chance of precipitation appears to be Sunday night into
Monday with some lake effect snow possible behind a
departing cold front associated with a low pressure system over
Hudson Bay with northwesterly winds filtering in colder air. 850mb
temperatures approach -10C, although available moisture seems to be
lacking...expect just light lake effect snow/flurries. High
pressure and dry air once again build into the forecast area behind
this frontal boundary...until the next system arrives mid-week
and returns chances of rain/snow. Daytime temperatures
will drop back to near 30 degrees behind aforementioned cold front
Monday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1157 PM EST Thu Dec 13 2018
MVFR conditions will prevail for much of the night and into Friday
morning across the northern MI terminals, although a period of
IFR condtions is likely at KPLN & KAPN later tonight a some light
mixed precipitation is in the area. Skies will clear from west to
east later in the wake of a weak front/trof that will also have
winds swinging around to the west.
&&
.MARINE...
Issued at 309 AM EST Fri Dec 14 2018
Upper level and sfc troughing will cross the region this morning,
resulting in a wintry mix of precipitation through shortly after
sunrise. A light SW wind will veer more westerly, and increase to
brief low end advisory speeds across portions of Lake Michigan and
the Straits region. Weak high pressure then builds into the Great
Lakes, before a moisture-starved cold front arrives late this
weekend.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 8 AM EST this morning for
MIZ034>036-041-042.
LH...SMALL CRAFT ADVISORY from 10 AM this morning to 7 PM EST this
evening for LHZ345.
LM...SMALL CRAFT ADVISORY from 10 AM this morning to 7 PM EST this
evening for LMZ341-342.
LS...NONE.
&&
NEAR TERM...SMD
SHORT TERM...TL
LONG TERM...TL
AVIATION...PB
MARINE...SMDHazardous weather outlook, Dec 14, 3:18 AM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 318 AM EST Fri Dec 14 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-150830- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 318 AM EST Fri Dec 14 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. A mix of light snow and light freezing drizzle will continue to impact portions of northeast lower Michigan through daybreak. Please see the winter weather advisory for further details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:27 AM EST | Winter Weather Advisory | APX | Arenac, Gladwin, Iosco, Ogemaw, Roscommon | 4 hr |
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.